Alert archive / Texas / Wind Advisories in 2022

Wind Advisory 9, NWS Fort Worth, TX

April 22, 202227 counties in Texas

NWS Fort Worth, TX issued this wind advisory at Apr 22, 2022, 8:11 AM CDT for 27 counties in Texas. It took effect at Apr 22, 2022, 12:00 PM CDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Apr 22, 2022, 8:11 AM CDT (13:11 UTC)
In effect from
Apr 22, 2022, 12:00 PM CDT
Expired
Apr 23, 2022, 6:00 AM CDT
In force
18 hr
Issued by
NWS Fort Worth, TX
All 27 counties

Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Grayson County, TX, Hamilton County, TX, Hill County, TX, Hood County, TX, Jack County, TX, Johnson County, TX, Lampasas County, TX, McLennan County, TX, Mills County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 41 km from the middle of the area, began a volume at 13:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 1.2 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2022-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 364 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2022-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
364 J/kg
Mixed-layer CIN
-245 J/kg
Mixed-layer LCL
650 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

496 
WWUS74 KFWD 221311
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
811 AM CDT Fri Apr 22 2022

TXZ091>093-100>104-115>119-129>134-141>145-156-157-159-222100-
/O.NEW.KFWD.WI.Y.0009.220422T1700Z-220423T1100Z/
Montague-Cooke-Grayson-Young-Jack-Wise-Denton-Collin-Stephens-
Palo Pinto-Parker-Tarrant-Dallas-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Comanche-Mills-Hamilton-Bosque-Hill-Lampasas-
Coryell-McLennan-
Including the cities of Bowie, Nocona, Gainesville, Sherman, 
Denison, Graham, Olney, Jacksboro, Decatur, Bridgeport, 
Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, 
Allen, Frisco, Breckenridge, Mineral Wells, Weatherford, Briar, 
Fort Worth, Arlington, Dallas, Cisco, Eastland, Ranger, Gorman, 
Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, 
Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Comanche, 
De Leon, Goldthwaite, Hamilton, Hico, Clifton, Meridian, 
Valley Mills, Hillsboro, Lampasas, Copperas Cove, Gatesville, 
and Waco
811 AM CDT Fri Apr 22 2022

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM CDT SATURDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Portions of north central Texas, generally along and
  west of the I-35 corridor.   

* WHEN...From noon today to 6 AM CDT Saturday.

* IMPACTS...Unsecured outdoor items may be blown around in the 
  wind. Driving on area roadways may become difficult, 
  especially for high-profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 20 to
30 mph are expected. Winds this strong can make driving 
difficult, especially for high profile vehicles. Boaters should
use extra caution when venturing onto area lakes.  Residents may
wish to take action to secure trash cans, lawn furniture, and
other lightweight outdoor objects that may be blown around in the
strong winds.

&&

$$
3 follow-up statements
019 
WWUS74 KFWD 222107
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
407 PM CDT Fri Apr 22 2022

TXZ091>093-100>104-115>119-129>134-141>145-156-157-159-230600-
/O.CON.KFWD.WI.Y.0009.000000T0000Z-220423T1100Z/
Montague-Cooke-Grayson-Young-Jack-Wise-Denton-Collin-Stephens-
Palo Pinto-Parker-Tarrant-Dallas-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Comanche-Mills-Hamilton-Bosque-Hill-Lampasas-
Coryell-McLennan-
Including the cities of Bowie, Nocona, Gainesville, Sherman, 
Denison, Graham, Olney, Jacksboro, Decatur, Bridgeport, 
Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, 
Allen, Frisco, Breckenridge, Mineral Wells, Weatherford, Briar, 
Fort Worth, Arlington, Dallas, Cisco, Eastland, Ranger, Gorman, 
Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, 
Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Comanche, 
De Leon, Goldthwaite, Hamilton, Hico, Clifton, Meridian, 
Valley Mills, Hillsboro, Lampasas, Copperas Cove, Gatesville, 
and Waco
407 PM CDT Fri Apr 22 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT SATURDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 40 mph.

* WHERE...Portions of north central Texas.

* WHEN...Until 6 AM CDT Saturday.

* IMPACTS...Unsecured outdoor items may be blown around in the 
  wind. Driving on area roadways may become difficult, 
  especially for high-profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 20 to
30 mph are expected. Winds this strong can make driving 
difficult, especially for high profile vehicles. Boaters should
use extra caution when venturing onto area lakes.  Residents may
wish to take action to secure trash cans, lawn furniture, and
other lightweight outdoor objects that may be blown around in the
strong winds.

&&

$$

Barnes
141 
WWUS74 KFWD 230555
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
1255 AM CDT Sat Apr 23 2022

TXZ091>093-100>104-115>119-129>134-141>145-156-157-159-231100-
/O.CON.KFWD.WI.Y.0009.000000T0000Z-220423T1100Z/
Montague-Cooke-Grayson-Young-Jack-Wise-Denton-Collin-Stephens-
Palo Pinto-Parker-Tarrant-Dallas-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Comanche-Mills-Hamilton-Bosque-Hill-Lampasas-
Coryell-McLennan-
Including the cities of Bowie, Nocona, Gainesville, Sherman, 
Denison, Graham, Olney, Jacksboro, Decatur, Bridgeport, 
Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, 
Allen, Frisco, Breckenridge, Mineral Wells, Weatherford, Briar, 
Fort Worth, Arlington, Dallas, Cisco, Eastland, Ranger, Gorman, 
Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, 
Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Comanche, 
De Leon, Goldthwaite, Hamilton, Hico, Clifton, Meridian, 
Valley Mills, Hillsboro, Lampasas, Copperas Cove, Gatesville, 
and Waco
1255 AM CDT Sat Apr 23 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT EARLY THIS
MORNING...

* WHAT...South winds 20 to 30 mph with gusts up to 40 mph.

* WHERE...Portions of north central Texas.

* WHEN...Until 6 AM CDT Saturday.

* IMPACTS...Unsecured outdoor items may be blown around in the 
  wind. Driving on area roadways may become difficult, 
  especially for high-profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 20 to
30 mph are expected. Winds this strong can make driving
difficult, especially for high profile vehicles. Boaters should
use extra caution when venturing onto area lakes.  Residents may
wish to take action to secure trash cans, lawn furniture, and
other lightweight outdoor objects that may be blown around in the
strong winds.

&&

$$
576 
WWUS74 KFWD 231057
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
557 AM CDT Sat Apr 23 2022

TXZ091>093-100>104-115>119-129>134-141>145-156-157-159-231200-
/O.EXP.KFWD.WI.Y.0009.000000T0000Z-220423T1100Z/
Montague-Cooke-Grayson-Young-Jack-Wise-Denton-Collin-Stephens-
Palo Pinto-Parker-Tarrant-Dallas-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Comanche-Mills-Hamilton-Bosque-Hill-Lampasas-
Coryell-McLennan-
Including the cities of Bowie, Nocona, Gainesville, Sherman, 
Denison, Graham, Olney, Jacksboro, Decatur, Bridgeport, 
Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, 
Allen, Frisco, Breckenridge, Mineral Wells, Weatherford, Briar, 
Fort Worth, Arlington, Dallas, Cisco, Eastland, Ranger, Gorman, 
Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, 
Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Comanche, 
De Leon, Goldthwaite, Hamilton, Hico, Clifton, Meridian, 
Valley Mills, Hillsboro, Lampasas, Copperas Cove, Gatesville, 
and Waco
557 AM CDT Sat Apr 23 2022

...WIND ADVISORY WILL EXPIRE AT 6 AM CDT EARLY THIS MORNING...

Wind gusts should decrease slightly this morning to below advisory
criteria. Winds will remain breezy through today however with a
few wind gusts of over 35 mph possible this afternoon. Loose items
should continue to be secured and caution should be exercised on
area lakes and open roadways.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Apr 22, 5:40 AM CDT, 2 hours 31 minutes earlier.

Area forecast discussion, Apr 22, 5:40 AM CDT, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
540 AM CDT Fri Apr 22 2022

...New Short Term, Aviation...

.SHORT TERM... /NEW/
Update:

The forecast from the previous issuance remains on track. A strong
low-level jet has spread Gulf stratus north into the region. This
stratus is expected to persist through late morning, after which
mostly sunny skies can be expected. Winds will remain gusty
through the day, increasing further tonight as a potent storm
system intensifies across the Great Plains. A Wind Advisory may be
needed later today.

Godwin

Previous Discussion:
/Through Friday/

This evening, gusty south winds continue across the region in
response to surface pressure falls across the Great Plains.
Surface analysis reveals a 1002 mb low centered over southeast
Colorado with a dryline extending south from this surface low
across the southern Great Plains. Over the next 24 hours, this low
will continue to deepen, leading to continued gusty south winds.
Winds may increase further by late Friday evening as the low
deepens to below 990 mb and tracks northeast across the Central
Plains. Right now it appears that surface winds will remain just
below Wind Advisory criteria (sustained winds over 25 mph), but
the day shift may need to consider an advisory.

Otherwise, the weather will remain dry across the region as a
strong capping inversion remains in place. Any convection
associated with the potent storm system over the Great Plains will
be confined to near the dryline across West Texas through late
Friday.

Godwin

&&

.LONG TERM... /Issued 303 AM CDT Fri Apr 22 2022/
/Saturday Onward/

The long term forecast will feature widespread rain/storm chances
across North and Central Texas beginning late Saturday night
through Tuesday. A gradual warming trend is expected through the
end of the week with above-normal temperatures expected by the
weekend.

An upper level trough will continue to deepen and move toward the
northeast across the Plains, with an attendant surface low and
cold front expected to develop on Saturday. Across North and
Central Texas, several days of persistent low level southerly flow
will have allowed for rich Gulf moisture transport, with forecast
precipitable water values approaching the 90th percentile or
higher for late April. Breezy southerly winds will continue on
Saturday in response to the deepening system to our north, aiding
in warm, humid, and cloudy conditions across the region.

Although most of the day will remain rain-free as the stronger
forcing will remain well to our north, a low potential for
thunderstorm development will exist late Saturday afternoon along
the dryline across our far western and northwestern counties.
Overall, the ingredients are not very favorable for development
with weak instability, meager lapse rates, and a capping inversion
in place. However, if any convective attempts are able to
overcome this, there would be a threat for damaging winds and
hail. Additional showers and thunderstorms may develop Saturday
night across parts of North Texas, but the better chances will
arrive on Sunday as the cold front reaches the Red River.

As the cold front slowly pushes southward on Sunday and
encounters the high moisture content, an approaching shortwave
will provide additional lift and coverage of showers and
thunderstorms should increase along the boundary through the day.
Strong to marginally severe thunderstorms cannot be ruled out, but
this should be confined near the boundary. The slow progression
of the front will result in a northeast to southwest axis of
higher PoPs and rainfall amounts across North Texas on Sunday and
Sunday night, gradually shifting across Central Texas on Monday
and Monday night. Forecast rainfall amounts range from 1 to 2
inches across Central Texas and 1 to 3 inches across North Texas,
although training cells may result in locally higher amounts as
well. All precipitation should end by Tuesday morning with cloud
cover clearing from north to south as drier air filters in. There
are still discrepancies among guidance on where the axis of
heavier rainfall will set up across North and Central Texas
(anywhere along and north of a Sulphur Springs to Hillsboro to
Goldthwaite line), so continue to check back for updates.

High temperatures on Monday and Tuesday will struggle to reach the
upper 60s and 70s due to the increased cloud cover, precipitation,
and cold front. As the shortwave departs and high pressure settles
in, a warming trend will ensue and temperatures will warm into the
upper 80s and low 90s by the end of the week.

Garcia

&&

.AVIATION... /NEW/
/12Z TAFs/

Gusty south winds and MVFR prevail this morning. CIGs will be slow
to improve through the morning, but all terminals should scatter
out/lift to VFR by 17Z. Winds will remain gusty with peak gusts to
35 KT possible this afternoon and into Friday night. MVFR CIGs
will return by 09Z, possibly earlier.

Godwin

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    86  66  85  67  80 /   5   0  10  30  70
Waco                86  67  85  67  85 /   5   0   0  10  40
Paris               83  64  81  65  78 /   5   5   5  30  70
Denton              85  64  84  66  77 /   5   0  20  40  80
McKinney            84  64  83  66  78 /   5   5  10  30  70
Dallas              85  66  85  68  80 /   5   5   5  30  60
Terrell             84  65  84  67  82 /   5   5   0  20  50
Corsicana           85  66  85  67  85 /   5   5   0  10  30
Temple              86  66  86  67  85 /   5   0   0   5  30
Mineral Wells       88  65  85  65  77 /   5   5  20  40  80

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Apr 22, 2:55 AM CDT, 5 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
255 AM CDT Fri Apr 22 2022

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-230800-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
255 AM CDT Fri Apr 22 2022

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Today and Tonight.
No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
There is a chance of storms this weekend into early next week, with
the best chances Sunday night into Monday.

A few strong to severe storms with locally heavy rain are possible.
Details regarding severity and heavy rain potential should become
more clear in the next couple of days.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

Nearby

Wind Advisories in Texas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.